Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 54, NWS Fort Worth, TX

August 15, 2005Mills County, Texas

NWS Fort Worth, TX issued this flash flood warning at Aug 15, 2005, 6:59 PM CDT for Mills County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2005, 6:59 PM CDT (23:59 UTC)
Expired
Aug 15, 2005, 10:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Mills County, TX

The radar

The Dyess AFB radar (KDYX), 132 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 12.0 hours before the alert went out and 345 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2005-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2005-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 2:29 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, Aug 15, 2:29 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
229 PM CDT MON AUG 15 2005

.DISCUSSION...
229 PM
THE TEXAS EQUIVALENT OF THE PINEAPPLE EXPRESS...GRAPEFRUIT
EXPRESS?...WILL CONTINUE FOR ANOTHER NIGHT. TROPICAL MOISTURE
CONTINUES TO STREAM AROUND SUBTROPICAL RIDGE PRODUCING WIDESPREAD
PWATS UP NEAR 2 INCHES. SCATTERED AFTERNOON CONVECTION OVER MUCH
OF NORTH TEXAS WILL GIVE WAY TO MORE NOCTURNAL MCS TYPE STORMS
THAT ARE VERY PRECIP EFFICIENT. MOST LIKELY LOCATION FOR HEAVIER
RAIN IS WEST AND NORTHWEST WHERE GROUND IS SATURATED...SO WE HAVE
EXTENDED THE FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR THOSE AREAS.

RIDGE DOES BUILD IN MORE ON WEDNESDAY...BUT WITH ALL THE MOISTURE
BELOW AND A WEAK DISTURBANCE MOVING OVER THE TOP OF THE RIDGE I
CANNOT RULE OUT SCATTERED AFTERNOON STORMS. THURSDAY LOOKS DRY
AND FRIDAY MAY BRING SOME SEA BREEZE TYPE STORMS INTO THE
SOUTHEAST.

WEEKEND LOOKS PRETTY QUIET...AND THEN A STRONG COOL FRONT MOVES
THROUGH THE PLAINS AND WILL POSSIBLY STALL IN OKLAHOMA...INCREASING
MONDAY AND TUESDAY POP CHANCES IN THE NORTHERN HALF OF THE AREA.
WILL NOT GO VERY HIGH POPS AT THIS TIME SINCE EVENT IS A LONG WAY
OFF AND THE MODELS HAVE FLIP FLOPPED ON TIMING AND STRENGTH OF THE
FRONT.       84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  93  74  95 /  40  30  20  20
WACO, TX              74  93  74  95 /  40  20  20  20
PARIS, TX             72  91  73  93 /  30  30  30  20
DENTON, TX            74  93  73  94 /  40  30  20  20
MCKINNEY, TX          74  93  74  94 /  40  30  20  20
DALLAS, TX            75  93  75  95 /  40  30  20  20
TERRELL, TX           74  93  75  94 /  30  30  20  20
CORSICANA, TX         74  93  75  94 /  30  20  20  20
TEMPLE, TX            74  93  74  95 /  40  20  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR TXZ091-TXZ092-TXZ100-
TXZ101-TXZ115-TXZ116-TXZ129-TXZ141-TXZ142.

&&

/
Hazardous weather outlook, Aug 15, 3:49 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CDT MON AUG 15 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-162100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
349 PM CDT MON AUG 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 1200 PM CDT TUESDAY
FOR LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO COMANCHE.
ISOLATED LOCATIONS MAY RECEIVE AN ADDITIONAL ONE TO TWO INCHES OF
RAINFALL...RESULTING IN FLASH FLOODING ACROSS THIS REGION.

OTHERWISE...SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE
REMAINDER OF NORTH TEXAS THROUGH DUSK. WIND GUSTS TO 40 MPH...
CLOUD TO GROUND LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL
WILL BE THE MAIN THREATS ASSOCIATED WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS WILL OCCUR ACROSS NORTH TEXAS ONCE AGAIN ON
TUESDAY AFTERNOON...WITH ONLY AN ISOLATED COVERAGE ANTICIPATED ON
WEDNESDAY. SEA BREEZE CONVECTION WILL OCCUR ACROSS THE SOUTHEASTERN
COUNTIES ON FRIDAY AND SATURDAY AFTERNOON...WITH A SOUTHWARD
MOVING COLD FRONT BRINGING CHANCES OF STORMS TO THE NORTHERN
PORTION OF NORTH TEXAS ON MONDAY. ORGANIZED SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT...ESPECIALLY
ACROSS THE FLASH FLOOD WATCH AREA.

65/DD

In the hours before

Special weather statement, Aug 15, 5:22 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT MON AUG 15 2005

TXZ141-152245-

COMANCHE-
522 PM CDT MON AUG 15 2005

...SIGNIFICANT WEATHER UPDATE...

AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 11 MILES SOUTH OF DE
LEON...OR 5 MILES NORTHEAST OF COMANCHE...MOVING NORTH NORTHEAST AT
15 MPH.  RAINFALL UP TO ONE INCH MAY FALL FROM THIS STORM OVER THE
NORTHERN HALF OF THE COUNTY.

CITIES IN THE PATH OF THIS STORM INCLUDE COMANCHE...DE LEON AND
GUSTINE.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 15, 5:45 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
545 PM CDT MON AUG 15 2005

TXZ162-175-152315-

LEON-ROBERTSON-
545 PM CDT MON AUG 15 2005

...SIGNIFICANT WEATHER UPDATE...

AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 19 MILES SOUTHEAST OF
FRANKLIN...OR 16 MILES NORTHEAST OF BRYAN...MOVING NORTH AT 15 MPH.
THIS CLUSTER OF STORMS WILL MOVE INTO THE CENTERVILLE AND FRANKLIN
AREAS AROUND 630 PM.  RAINFALL UP TO ONE INCH IS EXPECTED ACROSS THE
SOUTHERN AREAS OF LEON AND ROBERTSON COUNTIES THROUGH 630 PM.

CITIES IN THE PATH OF THIS STORM INCLUDE CALVERT...CENTERVILLE...
FRANKLIN AND HEARNE.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE
STORMS AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING.
Special weather statement, Aug 15, 5:56 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
556 PM CDT MON AUG 15 2005

TXZ118-152330-

TARRANT-
556 PM CDT MON AUG 15 2005

...SIGNIFICANT WEATHER UPDATE...

AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER BEDFORD AND MOVING NORTH NORTHEAST AT 20
MPH. THE HEAVY RAINFALL WILL POND QUICKLY ON ROADWAYS AND MOTORIST
SHOULD SLOW DOWN TO AVOID HYDRO PLANING.

CITIES IN THE PATH OF THIS STORM INCLUDE BEDFORD...COLLEYVILLE...
EULESS...GRAPEVINE...HURST AND SOUTHLAKE.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 15, 6:16 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
616 PM CDT MON AUG 15 2005

TXZ119-152345-

DALLAS-
616 PM CDT MON AUG 15 2005

...SIGNIFICANT WEATHER UPDATE...

AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER IRVING...MOVING NORTH NORTHEAST AT 15 MPH.

HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND MOTORISTS
ARE ADVISED TO SLOW DOWN TO AVOID HYDRO PLANING.

CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON...
COPPELL...FARMERS BRANCH AND IRVING.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 15, 6:49 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
649 PM CDT MON AUG 15 2005

TXZ147-160015-

FREESTONE-
649 PM CDT MON AUG 15 2005

...SIGNIFICANT WEATHER UPDATE...

AT 649 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 2 MILES NORTH OF
FAIRFIELD LAKE STATE PARK...OR 8 MILES NORTHEAST OF FAIRFIELD...
MOVING NORTH AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FAIRFIELD...TEAGUE AND
FAIRFIELD LAKE STATE PARK.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 15, 6:52 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
652 PM CDT MON AUG 15 2005

TXZ117-118-160015-

PARKER-TARRANT-
652 PM CDT MON AUG 15 2005

...SIGNIFICANT WEATHER UPDATE...

AT 652 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF ALEDO...OR 8 MILES SOUTHWEST OF
BENBROOK...MOVING NORTH NORTHEAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...BENBROOK...BLUE
MOUND...EAGLE MOUNTAIN...LAKE WORTH...LAKESIDE...RIVER
OAKS...SAGINAW...SANSOM PARK...WESTWORTH AND WHITE SETTLEMENT.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.